Alert archive / California / Lake Wind Advisories in 2011
Lake Wind Advisory 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Dec 4, 2011, 3:09 PM PST for San Bernardino County, California; Mohave County, Arizona. It took effect at Dec 5, 2011, 9:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2011, 3:09 PM PST (23:09 UTC)
- In effect from
- Dec 5, 2011, 9:00 AM PST
- Expired
- Dec 5, 2011, 6:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2599 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Dec 4, 2:52 PM PST, 17 minutes earlier.
Area forecast discussion, Dec 4, 2:52 PM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
252 PM PST SUN DEC 4 2011
.SYNOPSIS...A NORTHERLY FLOW ALOFT WILL PERSIST OVER THE FAR WESTERN
UNITED STATES THROUGH TUESDAY WITH A RIDGE OF HIGH PRESSURE OFF THE
COAST. ANOTHER DISTURBANCE DROPPING DOWN THROUGH UTAH TONIGHT WILL
BRING A REINFORCING SHOT OF COLD NORTH WINDS ALONG WITH SNOW SHOWERS
TO NORTHWEST ARIZONA AND EASTERN PORTIONS OF LINCOLN COUNTY. THIS
WILL ALSO BRING THE COLDEST TEMPERATURES TO THE REGION SO FAR THIS
SEASON. DRY AND COOL CONDITIONS ARE EXPECTED MONDAY THROUGH
WEDNESDAY WITH BREEZY TO LOCALLY WINDY CONDITIONS ON MONDAY.
&&
.SHORT TERM...ANOTHER DISTURBANCE MOVING THROUGH THE GENERAL
NORTHERLY FLOW THROUGH UTAH AND INTO ARIZONA TONIGHT AND MONDAY.
LOWER CLOUDS ASSOCIATED WITH THIS FEATURE COULD BE SEEN ON SATELLITE
MOVING INTO NORTHERN LINCOLN COUNTY THIS AFTERNOON. SCATTERED SNOW
SHOWERS ARE EXPECTED OVER EASTERN LINCOLN COUNTY THIS
EVENING...SPREADING INTO MOHAVE COUNTY OVERNIGHT. THE REST OF THE
AREA WILL REMAIN MOSTLY CLEAR. A FEW SNOW SHOWERS MAY LINGER OVER
EASTERN MOHAVE COUNTY MONDAY MORNING BEFORE DRIER AIR PUSHES IN
MONDAY AFTERNOON LEAVING THE AREA UNDER MOSTLY SUNNY SKIES. MODEL
QPF AMOUNTS ARE PRETTY LIGHT AND ANY SNOWFALL ACCUMULATION TONIGHT
SHOULD REMAIN UNDER AN INCH. A COLD FRONT ASSOCIATED WITH THE
DISTURBANCE WILL ALSO MOVE SOUTH THROUGH THE AREA TONIGHT WITH
INCREASING NORTH WINDS BEHIND THE FRONT. THESE INCREASING WINDS WILL
KEEP TEMPERATURES UP A BIT COMPARED TO LAST NIGHT AND THEY SHOULD
REMAIN ABOVE FREEZING IN THE LAS VEGAS VALLEY. LATEST MODEL RUNS
HAVE TRENDED A BIT LIGHTER WITH THE WINDS AND WHILE THERE COULD BE
SOME BRIEF LOCALIZED GUSTS OVER 40 MPH...WIND ADVISORIES DO NOT LOOK
WARRANTED. THE STRONGEST WINDS WILL BE DOWN THE COLORADO RIVER
VALLEY MONDAY AND A LAKE WIND ADVISORY HAS BEEN HOISTED FOR LATE
MONDAY MORNING THROUGH THE AFTERNOON. A DRY NORTHERLY FLOW WILL
PERSIST BUT WEAKEN OVER THE AREA MONDAY NIGHT AND TUESDAY. MOSTLY
CLEAR SKIES AND LIGHTER WINDS WILL ALLOW TEMPERATURES TO FALL TO THE
COOLEST OF THE SEASON MONDAY NIGHT AND PORTIONS OF THE LAS VEGAS
VALLEY COULD SEE TEMPERATURES IN THE MIDDLE 20S FOR SEVERAL HOURS.
THESE TEMPERATURES POSE A THREAT OF BURSTING OF EXPOSED WATER PIPES
THEREFORE I DECIDED TO ISSUE A FREEZE WARNING. A LIGHT AND DRY
NORTHWESTERLY FLOW ALOFT WILL DEVELOP OVER THE AREA TUESDAY NIGHT
AND WEDNESDAY. WITH COLD AIR ALREADY IN PLACE AND SURFACE BASED
TEMPERATURE INVERSIONS DEVELOPING...WEDNESDAY MORNING WILL BE AT
LEAST AS COLD AS TUESDAY MORNING WITH TEMPERATURES AGAIN DROPPING
INTO THE 20S IN PORTIONS OF THE LAS VEGAS VALLEY. HIGH TEMPERATURES
ON WEDNESDAY WILL ALSO REMAIN QUITE COOL...ABOUT 15 BELOW NORMAL IN
SOME LOCATIONS.
.LONG TERM...AREA WILL BE UNDER A TROUGH THURSDAY WITH A WEAK COLD
FRONT PUSHING THROUGH THE AREA. THIS FRONT IS NOT EXPECTED TO BRING
MUCH OTHER THAN A SHORT PERIOD OF GUSTY WINDS DOWN THE COLORADO
RIVER VALLEY. SOME DIFFERENCES IN THE MODELS OVER THE WEEKEND WITH
MOST MODELS SHOWING A WEAK RIDGE OVER THE AREA WHILE THE GFS HAS A
WEAK TROUGH MOVING THROUGH THE AREA. HAVE DISCOUNTED THE GFS FOR NOW
AND STAYED IN LINE WITH THE PREVIOUS SHIFT AND KEPT THE AREA DRY
WITH TEMPERATURES ONLY SLIGHTLY BELOW NORMAL.
&&
.AVIATION...FOR MCCARRAN...SOUTHWEST FLOW OVER THE AREA THIS
AFTERNOON WITH SPEEDS UP TO 7-9KTS AND GUSTS UP TO 16KTS AT TIMES. A
COLD FRONT WILL PASS THROUGH THE VALLEY TONIGHT BETWEEN 06Z-07Z WITH
WINDS SHIFTING TO THE NORTHWEST WITH SPEEDS BETWEEN 15-25KTS AND
GUSTS UP TO 30KTS WHICH WILL CONTINUE THROUGH MIDDAY MONDAY BEFORE
DIMINISHING TO AROUND 12-18KTS. NOT A LOT OF MOISTURE WITH THE
FRONT...BUT CIGS MAY LOWER TO AROUND 8K FEET AT TIMES JUST BEHIND
THE FRONT. SKIES WILL GENERALLY BE CLEAR AFTER 12Z MONDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY NORTH WINDS THIS AFTERNOON AND EARLY EVENING DOWN
THE OWENS VALLEY AND THE COLORADO RIVER WITH SPEEDS AROUND 15-25KTS.
WINDS GENERALLY UNDER 10KTS ELSEWHERE. A COLD FRONT WILL MOVE
THROUGH THE REGION TONIGHT WITH NORTHWEST TO NORTH WINDS BEHIND THE
FRONT. SPEEDS WILL GENERALLY BE BETWEEN 15-25KTS WITH GUSTS AROUND
30KTS. THE FRONT IS EXPECTED TO MOVE INTO THE AREA AROUND 02Z AND
REACH SOUTHERN NEVADA BETWEEN 06Z-08Z THIS EVENING. SOME LOWER
CLOUDS AND CIGS POSSIBLE WITH THE FRONT MAINLY OVER THE FAR EASTERN
AREAS WHERE CIGS MAY LOWER TO AROUND 7-8K FEET. MOSTLY CLEAR
CONDITIONS MONDAY WITH NORTH TO NORTHEAST WINDS 15-25KTS AND GUSTS
TO 35KTS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FREEZE WARNING FROM MIDNIGHT MONDAY NIGHT TO 8 AM PST TUESDAY
FOR NVZ020.
LAKE WIND ADVISORY FROM 9 AM TO 6 PM PST MONDAY FOR NVZ021.
AZ...LAKE WIND ADVISORY FROM 10 AM TO 7 PM MST MONDAY FOR AZZ002-036.
CA...LAKE WIND ADVISORY FROM 9 AM TO 6 PM PST MONDAY FOR CAZ527.
&&
HARRISON/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 4, 6:45 AM PST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 645 AM PST SUN DEC 4 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-051000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 645 AM PST SUN DEC 4 2011 /745 AM MST SUN DEC 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT GUSTY NORTH WINDS WILL DEVELOP TONIGHT AS AN AREA OF LOW PRESSURE DROPS SOUTH OVER UTAH AND ARIZONA. WIND GUSTS OF 30 TO 40 MPH IS POSSIBLE TONIGHT. THERE WILL BE A CHANCE OF LIGHT SNOW SHOWERS NEAR THE NEVADA/UTAH BORDER THIS EVENING SPREADING SOUTH INTO MOHAVE COUNTY ARIZONA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND GUSTS IN EXCESS OF 40 MPH WILL PROBABLY OCCUR ON MONDAY IN THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY. A WIND ADVISORY WILL LIKELY BE NEEDED. WIND SPEEDS FOR AREAS OUTSIDE THE COLORADO RIVER VALLEY DO NOT LOOK TO BE AS STRONG WITH GUSTS TO AROUND 40 MPH POSSIBLE. SOME OF THE COLDEST TEMPERATURES OF THE SEASON WILL OCCUR ONCE THE NORTH WINDS DECREASE TUESDAY AND WEDNESDAY MORNINGS. ADDITIONAL FREEZE WARNINGS MAY BE NEEDED. IF NOT DONE SO ALREADY...PEOPLE SHOULD TAKE THE NECESSARY MEASURES TO WINTERIZE THEIR OUTDOOR IRRIGATION PIPES. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:09 PM PST | Freeze Warning | VEF | Clark | 42 hr |
Nearby
Lake Wind Advisories in California, 2011Lake Wind Advisories in Arizona, 2011Lake Wind Advisories in Nevada, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.